Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have vomiting with blood. Face and ears turned black. Was in ICCU in hospital. Indication of poison?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5612 Questions
My brother just died (overseas) and we were wondered why his face and ears turn black instead pale? He was started throwing up/vomiting and his maid told that the vomits with a bit blood, then he was brought to the hospital get treatment for 2 and a half day. Then he went home. But in the same day at 3pm, He had to go back to the hospital (IGD - Intensive Emergency) with breathing problem, After several hours in the hospital, they put him in ICCU and he was died there at 1.30am So my concern, at ICCU he was lay with face up, but why after he died his face and ears turns black? Is that symptoms can be indication that he got poisoned?
Posted Tue, 22 Oct 2013 in General Health
Answered by Dr. Ivan R. Rommstein 47 minutes later
Brief Answer:
Hi and welcome to XXXXXXX

Detailed Answer:
I am very sorry about your brother. I hope you can go through all this. Honestly, I dont think there was posioning and it all seems to be natual death caused by cardiorespiratory arrest. After most kind of deaths( cardiac arrest, breathing arrest) skin becomes discolored, first turning pale, then purple, then black. this happens because of hypostasis" or "post-mortem lividity", in which blood collects in the parts of the body and become congested in skin and suncutaneous tissue.
So purple/black color is normal phase of skin discoloration when there is circulation arrest. True, it is seen also in poisoning but I think this is the last thing to think of.
You can insist on autopsy which can reveal the right cause such as cardiac arrest,pulmonary embolism, respiratory arrest or hemorrhage. But now, the past cant be changed and in this time of grief because of your loss, some doubtfulness would only make things worse. Wish you good recovery. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor